Doctor insights on:
Can Prescription Drugs Cause Hallucinations
Initially: I was going to try to research the answer. But, after pondering it, I became concerned that this information could be used in attempts to use prescription medications recreationally. ...Read more
Please let me know if there is a prescription drug that relieves stress/pressure/relaxes, but may cause severe hallucinations?
Hallucinigens abound: The brain is capable of misfiring under many circumstances. .. Some drugs are known for their tendency to induce or bring on hallucinations such as possibly hallucinogenic mushrooms or others. But many drugs can pose a risk depending on the person and circumstance. "True hallucinations" are that persons experience of the misfiring of brain neuro circuits. Best to work to protect one's brain. ...Read more
It depends: It depends on which prescription drugs you're talking about -- but one mental illness that can happen is addiction. It does not happen automatically, but certainly can with medicines like valium, ativan, klonipin, xanax, (alprazolam) vicodin, etc. Some people abuse these. I have also seen bipolar disorder unleashed by giving an antidepressant without taking an extensive personal and family history. ...Read more
Can drug abuse in the past cause hallucinations in the future for a teen, even when the drug abuse has stopped?
Many: Recreational drugs such as lsd, ecstasy, psilocybin, mescaline, marijuana, and ketamine are some. Also many prescription medications can do this as well: antimuscarinic agents; levodopa; donapezil; antidepressants including ssri's and occasionally bupropion; opiates; proton pump inhibitors; steroids; quinolone antibiotics such as cipro, (ciprofloxacin) etc. Hallucinations happen in alcohol & drug withdrawal too. ...Read more
The "storage" of hallucinogenic drugs in fat cells that are then released years later when the fat cell is burned is a myth that has been debunked.
Flashbacks are a known psychiatric entity but are psychological in nature and not due to a late release of a therapeutic level of an old hallucinogen. ...Read more
Several: One of the most common causes of tactile hallucinations is not really a "medicine" at all -- it's withdrawal from alcohol. Benzodiazepine withdrawal can cause it also. Tactile hallucinations -- also called "formication" -- commonly happen with use of Cocaine and amphetamine. Ketamine is another agent that can cause these. ...Read more
What cause?: What "cause" are you speaking of? Please include that info and we can try again. Thanks. ...Read more
Beer: Any diuretic type of product such as drinking beer can aggravate incontinence because of the increased urine production. Vitamin b complex can aggravate urge incontinence. Highly acidic foods and foods containing caffiene such as tea, chocolate, coffee and energy drinks can aggravate urge symptoms. Tomatoes, onions, and citrus foods can also aggravate urge symptoms. ...Read more
Are there any prescription drugs that appear to cause or worsen symptoms of schizophrenia? Experienced symptoms of schizophrenia but only voices w med
Yes: Yes, any stimulant can exacerbate the positive symptoms of schizophrenia and also induce a psychotic like process. Basically any drug that increase dopamine too much in the brain can create a psychotic process whether it's a prescription drug or a street drug. Now every person is different so what amount can cause psychosis in one may not in another. ...Read more
Addiction: Most commonly abused are pain and anxiety medications which develop tolerance. With time more is needed to get same effect. Most common cause for abuse of anything is a desire and/or need to alter something about one's current reality or "get high" quicker onset of effects leads to increased abuse potential. ...Read more
None I know of.: I am not aware of any drugs that will cause significant change in temperature if stopped. Some stimulants can raise temperature mildly while under influence. ...Read more
Resolor: I tried researching this for you. Are you obtaining prucalopride in the us? I was not able to find information regarding pupillary changes with this medication but did find an outstanding article. Check this site: <a href="http://www. Ncbi. Nlm. Nih. Gov/pmc/articles/pmc3263983/" rel="nofollow" target="_blank">http://www. Ncbi. Nlm. Nih. Gov/pmc/articles/pmc3263983/</a>. ...Read more
What hormone (s) cause acne in males? Please indicate what prescription drugs help, since no topical medications have worked these last 4 years.
Many options.: There are many prescription options for acne - too many to summarize here in 400 characters. A dermatologist will evaluate you and determine which ones will work best in your particular situation. That's why they require a prescription - because a professional has to prescribe them for you. ...Read more
It can: Any pain medication can cause rebound headache. Especially if you're taking it too often. See medication overuse headache (moh). This includes Ibuprofen and acetaminophen. Darvon and darvocet were removed from the market in the us in nov. 2010 due to concerns about increased risk of cardiac arrhythmias, Acetaminophen overdoses and questionable effectiveness. ...Read more
D/W provider: Sorry, without knowing the class of drug it is hard to respond. Please your prescribing provider know. He or she will then determine if you are on the appropriate medication, the right doseage or if another agent needs to be added in. Take care. ...Read more
My doctor told me my blood test showed I had elevated liver enzemes, what prescription drugs can cause high liver enzemes?
Elevated lfts: There are several. I would look at the meds you are on and look them up and see which one it might be. Other things can of course cause this and should be ruled out. ...Read more
Possibly: I assume you are referring to propecia (finasteride). It is relatively safe and free of severe side effects, but any drug can cause problems. Suggest you go on line or ask your pharmacist for a list of specific possible side effects. You also should realize any benefit will be lost if you stop the medication. ...Read more
Does the prescription drug metanx cause neuropathy to get worse before any improvement is noticed? I am a type II diabetic and was recently diagnosed with mild neuropathy in my feet. I was prescribed metanx. I noticed that my discomfort in my feet got wo
Metanx should not cause you to get worse but in my view it is expensive and of very minimal benefit. Metanx has not been shown to be better than a combination of b vitamins.
There are far more effective lower cost medications for pain from diabetic neuropathy. Imipramine, gabapentin, cymbalta, and Lyrica (pregabalin) are the main ones.
I find that most (about 95%) people get substantial relief with low dose Imipramine taken at bedtime. It costs pennies.
Daniel weiss md cde facp pns cpi. ...Read more
What causes mouth ulcers and what is the best way to get rid of them with OTC or prescription drugs?
Mouth Ulcers: Mouth ulcers can be caused by minor trauma to the oral cavity. Other causes include: stress & anxiety, hormonal changes, family history, foods like chocolate, coffee, peanuts, almonds, strawberries, cheese, tomatoes, wheat flour, stopping smoking, medical conditions like crohn's, coeliac disease, iron deficiency, reactive arthritis, B12 deficiency. ...Read more
- Talk to a doctor online
- Can diabetes cause hallucinations?
- Can lithium cause hallucinations?
- Heroin and hallucinations
- Prescription drugs that cause hair loss
- Can prednisone withrawal cause hallucinations?
- Can kidney failure cause hallucinations?
- Can taking alcohol with prescription drugs increase blood alcohol levels?
- Can the wrong prescription of glasses cause visual disturbance?
- Can vitamins cause hallucinations?